Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 38, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 9, 2003, 2:15 PM EDT for Miami-Dade County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2003, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 9, 2003, 3:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305 WUUS52 KMFL 091815 SVRMIA FLC086-091915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 214 PM EDT MON JUN 9 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 315 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER NORTH MIAMI...MOVING SOUTHEAST AT 5 MPH. HAIL...FREQUENT LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 2595 8028 2580 8029 2578 8020 2595 8014 .END CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:45 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 9, 1:45 PM EDT, 30 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 145 PM EDT MON JUN 9 2003 SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG THE WEST AND EAST COAST SEA BREEZES EARLY THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL SLOWLY MOVE INLAND THIS AFTERNOON...AND SHOULD DIED OUT LATE THIS EVENING OR EARLY TONIGHT AS THE HEATING OF THE DAY IS LOST. THE SHOWERS AND THUNDERSTORMS WILL THEN RETURN TO SOUTH FLORIDA TOMORROW...AS A TROUGH OF LOW PRESSURE MOVES INTO SOUTH FLORIDA FROM CENTRAL FLORIDA...ALONG WITH SEA BREEZES WILL DEVELOPING. THE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVERS TOMORROW...AS HIGH PRESSURE ALOFT WILL REMAIN OVER SOUTH FLORIDA. SO THERE COULD BE SOME LOCALLY HEAVY RAINFALL FROM THE THUNDERSTORMS. SO I AM GOING TO MAKE ALL OF SOUTH FLORIDA LIKELY FOR SHOWERS AND THUNDERSTORMS TOMORROW. THE TROUGH OF LOW PRESSURE WILL THEN DISSIPATE TUESDAY NIGHT...AS THE HIGH ALOFT STARTS TO MOVE NORTHWARD INTO CENTRAL FLORIDA ON WEDNESDAY. THIS WILL ALLOW THE EAST COST SEA BREEZE TO MOVE FURTHER INLAND AND TO KEEP THE WEST COAST SEA BREEZE CLOSER TO THE COAST. SO I AM LOWER THE POPS TO CHANCE ALONG THE EAST COAST AND TO KEEP THE INTERIOR AND WEST COAST LIKELY. THE LOWS WILL BE IN THE MID TO UPPER 70S ALONG THE COAST TO LOWER TO MID 70S INTERIOR...WITH HIGHS IN THE LOWER 90S INTERIOR TO AROUND 90 ALONG THE COASTS. .EXTENDED FORECAST... THE HIGH ALOFT OVER CENTRAL FLORIDA WILL CONTINUE TO MOVE INTO NORTHERN FLORIDA THROUGH THE WEEKEND...AS THE SURFACE HIGH OVER THE ATLANTIC BUILDS WESTWARD TOWARDS SOUTH FLORIDA. THIS WILL ALLOW SOUTH FLORIDA TO GET BACK MORE OF A TYPICAL SUMMER PATTERN THAT WE ARE USE TO. ISOLATED SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS AND THE EAST COAST IN THE MORNING...AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTERIOR AND WEST COAST IN THE AFTERNOON. TEMPS WILL REMAIN IN THE MID TO UPPER 70S ALONG THE COAST TO LOWER TO MID 70S INTERIOR...WITH HIGHS IN THE LOWER 90S INTERIOR TO AROUND 90 ALONG THE COASTS. .MARINE... THE WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH TUESDAY AS THE UPPER HIGH WILL REMAIN OVER SOUTH FLORIDA. THE WINDS WILL THEN INCREASE TO 10 KNOTS OUT OF THE SOUTHEAST ON WEDNESDAY...AS THE UPPER HIGHS MOVES NORTHWARD. BY END OF THE WORK WEEK AND INTO THE WEEKEND THE WINDS WILL INCREASE TO 10 TO 15 KNOTS OUT OF THE SOUTHEAST AS WE KEEP INTO THE SUMMER PATTERN. .FIRE WEATHER... WITH THE DEWPOINTS IN THE 70S THIS WEEK THERE SHOULD BE NO PROBLEMS WITH THE FIRE WEATHER ACROSS SOUTH FLORIDA. THANKS FOR THE COORD MLB...TBW...AND...EYW. PBI TT 075/089 076/088 076 543635 FLL TT 077/088 078/087 078 543636 MIA TT 076/089 077/088 077 543636 APF TT 076/090 074/091 074 542635 .MIA...NONE. BAXTER
Hazardous weather outlook, Jun 9, 9:45 AM EDT, 4 hours 30 minutes before
FLZ063-066>075-091800- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 945 AM EDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON WITH NUMEROUS SHOWERS AND THUNDERSTORMS... ...STRONG STORMS POSSIBLE OVER THE SOUTHWEST COAST AND INTERIOR... THUNDERSTORMS WILL DEVELOP OVER MOST OF THE PENINSULA BY THE AFTERNOON. THEY WILL BE MOST NUMEROUS OVER THE EASTERN HALF. AN ABUNDANCE OF TROPICAL MOISTURE ALONG WITH WEAK WINDS ALOFT WILL SET THE STAGE FOR LOCALLY HEAVY RAINFALL OVER THE AREA. RAINFALL IN EXCESS OF AN INCH PER HOUR IS POSSIBLE OVER LARGE AREAS...WITH LOCALLY HEAVIER RAINFALL OF UP TO THREE INCHES PER HOUR POSSIBLE. WHILE NO WIDESPREAD FLOODING IS ANTICIPATED...SOME LOCAL STREET FLOODING IS POSSIBLE THIS AFTERNOON IN THE HEAVIER SHOWERS AND THUNDERSTORMS. MOTORISTS ARE ADVISED TO ALLOW FOR EXTRA TIME FOR THE AFTERNOON COMMUTE AND HAVE ALTERNATE ROUTES PLANNED. IN ADDITION...DRY AIR ALOFT IS MOVING INTO THE AREA OFF THE GULF OF MEXICO. THIS WILL ALLOW STRONG DOWNBURST WINDS WITH SOME OF THE STORMS ALONG THE WEST COAST AND INTERIOR SECTIONS THIS AFTERNOON. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:16 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 59 min |
| Jun 9, 4:25 PM EDT | Special Marine Warning | MFL | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.